Duke Mathematical Journal

A new isoperimetric comparison theorem for surfaces of variable curvature

Itai Benjamini and Jianguo Cao

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 85, Number 2 (1996), 359-396.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077243251

Digital Object Identifier
doi:10.1215/S0012-7094-96-08515-4

Mathematical Reviews number (MathSciNet)
MR1417620

Zentralblatt MATH identifier
0886.53031

Subjects
Primary: 58E15: Application to extremal problems in several variables; Yang-Mills functionals [See also 81T13], etc.
Secondary: 53A07: Higher-dimensional and -codimensional surfaces in Euclidean n-space

Citation

Benjamini, Itai; Cao, Jianguo. A new isoperimetric comparison theorem for surfaces of variable curvature. Duke Math. J. 85 (1996), no. 2, 359--396. doi:10.1215/S0012-7094-96-08515-4. https://projecteuclid.org/euclid.dmj/1077243251


Export citation

References

  • [BP] Ch. Bavard and P. Pansu, Sur le volume minimal de $\bf R\sp 2$, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 4, 479–490.
  • [BBG] P. Bérard, G. Besson, and S. Gallot, Sur une inégalité isopérimétrique qui généralise celle de Paul Lévy-Gromov, Invent. Math. 80 (1985), no. 2, 295–308.
  • [BZ] Yu. D. Burago and V. A. Zalgaller, Geometric inequalities, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 285, Springer-Verlag, Berlin, 1988.
  • [Ca] E. Calabi, An extension of E. Hopf's maximum principle with an application to Riemannian geometry, Duke Math. J. 25 (1957), 45–56.
  • [CE] J. Cheeger and D. Ebin, Comparison theorems in Riemannian geometry, North-Holland Mathematical Library, vol. 9, North-Holland Publishing Co., Amsterdam, 1975.
  • [CoV] S. Cohn-Vossen, Kürzeste Wege und Totakrümmung auf Flächen, Compositio Math. 2 (1935), 69–133.
  • [Cr] C. Croke, A sharp four-dimensional isoperimetric inequality, Comment. Math. Helv. 59 (1984), no. 2, 187–192.
  • [doC] M. P. do Carmo, Differential geometry of curves and surfaces, Prentice-Hall Inc., Englewood Cliffs, N.J., 1976.
  • [Gra] M. Grayson, Shortening embedded curves, Ann. of Math. (2) 129 (1989), no. 1, 71–111.
  • [K] B. Kleiner, An isoperimetric comparison theorem, Invent. Math. 108 (1992), no. 1, 37–47.
  • [Os] R. Osserman, The isoperimetric inequality, Bull. Amer. Math. Soc. 84 (1978), no. 6, 1182–1238.
  • [W] A. Weil, Sur les surfaces dans curboure negative, C.R. Acad. Sci. Paris Sér. I. Math. 182 (1926), 1069–1071.
  • [Y] S. T. Yau, Isoperimetric constants and the first eigenvalue of a compact Riemannian manifold, Ann. Sci. École Norm. Sup. (4) 8 (1975), no. 4, 487–507.